Journal article Open Access

BILATERAL PEDAL EDEMA, HEPATOTOXICITY AND CUTANEOUS REACTIONS DUE TO OFLOXACIN-A CASE REPORT

Talha Jabeen1*, Mohd. Abdul Khader1, Kothakoti Greeshma1, Ramanachary Namoju2

Bilateral pedal edema is a common adr associated with many medications. If left untreated, it can pose various complications and interfere with the normal activities of daily living. To the best of our knowledge, there is no data yet published on bilateral pedal edema due to Ofloxacin. Hepatotoxicity and cutaneous reactions to drug therapy are the major health problems and identifying and omitting the offending drug at the earliest holds the keystone in management and prevention from a more severe form. We report a case of Ofloxacin induced bilateral pedal edema, hepatotoxicity and cutaneous reactions in a 72 year old Indian male that got resolved after withdrawal of the drug. The adverse reaction assessment was done using "Naranjo's causality assessment scale" which showed a 'probable' type of reaction with Ofloxacin in edema, cutaneous reactions and hepatotoxicity.Drug induced reactions are major threat for patient's quality of life and often go unnoticed.This case emphasizes that all clinicians should be aware of Ofloxacin induced adr's and it should be added to the list of drugs associated with the development of bilateral pedal edema.

Files (506.5 kB)
Name Size
190814.pdf
md5:d2eeb33a3e4b45ad2b017b8b921e304c
506.5 kB Download
38
20
views
downloads
All versions This version
Views 3838
Downloads 2020
Data volume 10.1 MB10.1 MB
Unique views 3636
Unique downloads 1919

Share

Cite as